Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 79, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 8, 2004, 7:24 PM CDT for Johnson County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2004, 7:24 PM CDT (00:24 UTC)
- Expired
- Jul 8, 2004, 9:25 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Johnson County, AR
The radar
The Western Arkansas radar (KSRX), 89 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -344 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 090027
FFWLIT
ARC071-090225-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
724 PM CDT THU JUL 8 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN WESTERN ARKANSAS
* UNTIL 925 PM CDT
* AT 720 PM CDT...DOPPLER WEATHER RADAR SHOWED SHOWERS AND
THUNDERSTORMS COVERING ABOUT THE SOUTHEAST HALF OF JOHNSON COUNTY.
THE RADAR INDICATED THAT 2 TO 3 INCHES OF RAIN HAD FALLEN IN SOME
AREAS...ESPECIALLY FROM OARK TO JUST NORTH OF HARTMAN. WHILE RAIN
WILL END DURING THE WARNING PERIOD...IT WILL TAKE AWHILE FOR ANY
HIGH WATER TO RUNOFF.
&&
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
LAT...LON 3569 9324 3540 9335 3543 9346 3542 9367
3568 9366
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:41 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 8, 2:41 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 240 PM CDT THU JUL 8 2004 .SHORT TERM...TONIGHT THROUGH SUNDAY... MCS FROM SOUTHEAST KANSAS MOVING INTO SOUTHWEST MISSOURI AND WILL EVENTUALLY HEAD INTO NORTHWEST ARKANSAS BY THIS EVENING. MEANWHILE...SCATTERED SHOWERS/THUNDERSTORMS WORKING NORTHWARD FROM LOUISIANA. WILL KEEP CHANCE FOR PRECIPITATION THIS EVENING IN NORTHERN COUNTIES AND ALSO IN SOUTH. ONLY ISOLATED PRECIPITATION IN CENTRAL SECTIONS OF STATE. ALL PRECIPITATION PRETTY MUCH GONE BY MIDNIGHT. WEAK AREA OF LOW PRESSURE/SHEAR AXIS WILL CONTINUE FROM TEXAS INTO NORTHERN/WESTERN ARKANSAS THROUGH FRIDAY...WITH RIDGE OF HIGH PRESSURE TO WEST. WITH HIGH NOT QUITE TAKING OVER YET...WILL KEEP SCATTERED SHOWERS/THUNDERSTORMS IN THE FORECAST FRIDAY AFTERNOON/EVENING. OVER THE WEEKEND...SHEAR AXIS GONE WITH HIGH PRESSURE FIRMLY IN CONTROL OF WEATHER PATTERN. ONLY ISOLATED AFTERNOON AND EVENING THUNDER EXPECTED...WITH DRY/HOT CONDITIONS. (46) && .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY SEE NO REASON TO MAKE ANY MAJOR CHANGES TO THE EXTENDED FORECAST TODAY. MAIN REASON...H5 RIDGE WILL BE PREDOMINANT THROUGHOUT MUCH OF THE PERIOD. SOUTHWESTERLY/SOUTHERLY FLOW WILL BE NOTED AT THE SURFACE...KEEPING TEMPERATURES WARM. SEVERAL WEAKNESSES IN THE UPPER FLOW WILL MOVE THROUGH...BUT WITH MOISTURE BEING MARGINAL...AND LACK OF A LARGE SCALE FOCUSING MECHANISM...ANY CONVECTION WILL BE ISOLATED AND DIURNAL IN NATURE. BY WEDNESDAY...UPPER RIDGE WILL SINK SOUTHWARD AND MAY EVEN SHOW A LITTLE RETROGRESSION. NORTHWESTERLY FLOW WILL SET UP ACROSS NORTHERN ARKANSAS. THIS WILL ALLOW SEVERAL IMPULSES TO MOVE DOWN IN THE MEAN FLOW...KEEPING A CONTINUED CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN THE FORECAST. BY THURSDAY...NORTHWESTERLY FLOW AT THE UPPER LEVELS MAY ALLOW A SURFACE FRONT TO PUSH INTO THE AREA. HOWEVER...SOLUTIONS ARE ALWAYS A BIT IFFY THIS FAR OUT. WITH PERSISTENT SUMMERTIME PATTERN FOR MUCH OF THE PERIOD...WILL CONTINUE CURRENT POP AND SENSIBLE WEATHER TRENDS OF DIURNAL ACTIVITY. MADE VERY LITTLE CHANGES TO TEMPERATURES. (57) && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 73 92 73 91 / 20 30 20 20 HARRISON AR 70 89 70 88 / 30 30 20 20 HOT SPRINGS AR 74 93 74 91 / 30 30 20 20 PINE BLUFF AR 74 92 74 92 / 30 30 20 20 MOUNTAIN HOME AR 70 89 70 88 / 30 30 20 20 MONTICELLO AR 73 92 73 92 / 30 30 20 20 SEARCY AR 73 91 73 90 / 20 30 20 20 MOUNT IDA AR 74 93 74 92 / 30 30 20 20 RUSSELLVILLE AR 73 91 73 90 / 30 30 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 46/57
Hazardous weather outlook, Jul 8, 3:25 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 325 PM CDT THU JUL 8 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 325 PM CDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SYSTEM ALOFT WAS MOVING INTO SOUTHWEST MISSOURI FROM KANSAS EARLY THIS AFTERNOON. AHEAD OF THE SYSTEM...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS DEVELOPING...WITH THE LINE EXPECTED TO PUSH INTO NORTHERN AND PERHAPS CENTRAL ARKANSAS THROUGH THIS EVENING. THE LINE OF THUNDERSTORMS IS EXPECTED TO PRODUCE STRONG TO DAMAGING WINDS...WITH HAIL IN SOME AREAS. THIS WOULD INCLUDE AREAS NORTH AND WEST OF MENA...CONWAY AND HARDY. ELSEWHERE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE POPPING UP THROUGH THIS EVENING. WITH A SLOW MOVEMENT AND A MOIST ATMOSPHERE...THE STORMS WILL TEND TO PRODUCE HEAVY RAINFALL...WITH FLASH FLOODING POSSIBLE IN A FEW SPOTS. OVERNIGHT...ALL PRECIPITATION SHOULD DISSIPATE BY MIDNIGHT OR SO...WITH PATCHY FOG DEVELOPING AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK AREA OF LOW PRESSURE FROM TEXAS INTO NORTHERN AND WESTERN ARKANSAS WILL BRING SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON FRIDAY. OTHERWISE...HIGH PRESSURE WILL BUILD ALOFT THIS WEEKEND AND INTO NEXT WEEK...WITH HOT AND MOSTLY DRY CONDITIONS IN THE FORECAST. ONLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. WHILE STORMS WILL BE ISOLATED...THEY MAY PRODUCE STRONG WIND GUSTS. THE STORMS WILL MOVE SLOWLY...WITH LOCALLY HEAVY RAINFALL EXPECTED. THUNDERSTORM COMPLEXES FROM THE PLAINS...WHICH HAVE AFFECTED MUCH OF ARKANSAS RECENTLY...WILL TEND TO MOVE NORTH OF THE REGION WITH HIGH PRESSURE IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING IN NORTHERN AND CENTRAL ARKANSAS AS A LINE OF STORMS ARRIVES FROM MISSOURI. 46
In the hours before
Local storm report, Jul 8, 5:27 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
527 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL MCRAE 35.11N 91.82W
07/08/2004 0.75 INCH WHITE AR PUBLIC
&&
44Local storm report, Jul 8, 7:11 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
711 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG CLARKSVILLE 35.46N 93.47W
07/08/2004 JOHNSON AR LAW ENFORCEMENT
TREES DOWN IN CLARKSVILLE
&&
220The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:02 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 43 min |
| Jul 8, 7:05 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 60 min |
| Jul 8, 7:18 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 57 min |
| Jul 8, 7:53 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 62 min |
| Jul 8, 8:41 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 49 min |
| Jul 8, 9:03 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 47 min |
| Jul 8, 9:28 PM CDT | Severe Thunderstorm Warning | LZK | White | 47 min |
| Jul 8, 9:52 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 58 min |
| Jul 8, 9:55 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 60 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.